MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAB
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump had a keypad anomaly after the battery was changed due to a blank display.The customer reported via phone call that the insulin pump had a blank display.Blank display troubleshooting was performed.The customer¿s blood glucose level was 400 mg/dl at the time of the incident.The battery cap was found to be cracked due to wear and tear.The customer stated that the insulin pump was dropped.The battery cap, compartment, and springs were not damaged.The customer was instructed to insert a new battery and the display returned.Button error/keypad anomaly troubleshooting was performed due to an alarm not being able to be cleared.The customer also stated that the insulin being dropped was the significant event leading to the keypad issues.When asked if the time on the clock advanced when monitored for one minute, the customer stated that they were unable to adjust the time.The customer was advised that the insulin pump needed to be replaced and was advised to discontinue use of the insulin pump and to revert to the backup plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Unit power up properly after battery installation.No blank display noted.No button error alarm noted during testing.However, unit had unresponsive all buttons due to corroded keypad traces.Unable to perform operating currents, self-test, unexpected restart error test and displacement test due to unresponsive button.Unit had stripped battery cap coin slot, minor scratched lcd window, cracked battery tube threads, cracked reservoir tube lip, stained address/serial number label and stained end cap sticker.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6846389
Report Number2032227-2017-45037
Device Sequence Number19187248
Product Code OYC
UDI-Device Identifier00613994402127
UDI-Public(01)00613994402127
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAB
Device Catalogue NumberMMT-522NAB
Device Lot NumberA5522NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight163